Eliquis® (apixaban) Recall Lot HN0063

Bristol Myers Squibb has issued a voluntary recall of one lot (HN0063) of Eliquis® (apixaban) 5 mg tablets distributed to wholesalers and retail pharmacies in the U.S. in February 2017. This recall is to the retail/dispensing level and not to the consumer level. It is important to understand more about this recall to determine whether you may be impacted. Patients should not stop taking Eliquis without consulting with their physician. Below are several frequently asked questions for patients. For any questions not answered by the below FAQ, please contact your physician and call the Bristol Myers Squibb Information Center at 1-800-332-2056.

Eliquis is a prescription medicine used to reduce the risk of stroke and blood clots in people who have nonvalvular atrial fibrillation (NVAF), a type of irregular heartbeat, not caused by a heart valve problem. It is also indicated to treat blood clots in the veins of legs (deep vein thrombosis) or lungs (pulmonary embolism), to reduce the risk of their recurrence, and to reduce the risk of forming a blood clot in the legs and lungs of people who have just had hip or knee replacement surgery.

Frequently Asked Questions (FAQ) for Patients

1) Why is Eliquis being recalled? 

2) I have the 5 mg dose. What should I do?

3) I have the 2.5 mg dose. What should I do?

4) What do the two different Eliquis pills look like?  

5) Should I stop taking Eliquis?  

6) What’s the risk of taking Eliquis 2.5 mg tablets when you were prescribed the 5 mg tablets?

7) Should I return my Eliquis prescription to Bristol Myers Squibb?

8) Will I be reimbursed for my prescription?

9) Where and when was the lot distributed?

10) How was this issue detected?

11) Was there any injury to the patient who complained?

12) What was the cause of the issue? 

13) Why is the recall being conducted now?

14) Do you anticipate additional recalls because of this issue?

15) Will the recall cause any future supply shortages?

16) What corrective and preventative actions are you taking because of this issue?